MAUDE Adverse Event Report: SMITH & NEPHEW, INC. ULTRABRAID 2 WHITE 38 LENGTH SINGLE; SUTURE, NONABSORBABLE, SYNTHETIC, POLYETHYLENE

SMITH & NEPHEW, INC. ULTRABRAID 2 WHITE 38 LENGTH SINGLE; SUTURE, NONABSORBABLE, SYNTHETIC, POLYETHYLENE
Model Number 7210914
Medical Device Problem Code Material Separation (1562)
Health Effect - Clinical Code No Information (3190)
Date of Event 09/14/2020
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that the during arthroscopy procedure, the type of graft used for the surgery was autologous hth with a length of 85mm and a diameter of 10mm each bone plug with a length of 20mm.To suspend the graft, the specialist decided to place endobutton btb.In order to suspend this device through the femoral tunnel, the use of strong sutures was necessary.During the suspension of the device at the time of verifying if the plate was attached to the cortex, the ultrabritte suture is broken in 2 parts.The pieces were removed.To complete the procedure, the doctor maneuvered to finish suspending the graft until the graft was placed in the proper site with the help of arthroscopic forceps.Finally, the specialist verified the tension of the graft and its functionality, concluded by saying that it is fine and fulfills its function.No further complications reported.Patient's condition is stable.All available information has been disclosed.If additional information should become available, a supplemental report will be submitted accordingly.
 
Additional Manufacturer Narrative
H3, h6: the reported device was not returned to the designated complaint unit for independent evaluation, thus visual inspection and functional testing could not be performed.A complaint history review found no similar reported events.A review of device records showed there were no indications to suggest that the product did not meet manufacturing specification upon release for distribution.The instructions for use was reviewed and found to include conditions of off label use and technique specifics, as well as precautions and warnings related to the use of the device.A risk management review found that the reported failure was documented appropriately, and there were no indications to suggest the anticipated risk is not adequate.There was no way to determine if the device contributed to the reported event.The complaint was not confirmed, and the root cause could not be determined.Please refer to the instructions for use for recommendations on proper use of the device and potential troubleshooting methods to prevent future reoccurrence of the reported event.Without the requested clinical information a thorough medical investigation cannot be rendered.Per complaint details, the broken sutures were removed from the patient.It further states that the patient was stable.Should any additional clinical information be provided this complaint will be re-evaluated.No containment or corrective actions are recommended at this time.If the product associated with this event is returned at a future date, this investigation will be reopened for evaluation.

Brand Name
ULTRABRAID 2 WHITE 38 LENGTH SINGLE
Common Device Name
SUTURE, NONABSORBABLE, SYNTHETIC, POLYETHYLENE
Manufacturer (Section D)
SMITH & NEPHEW, INC.
130 forbes blvd.
mansfield MA 02048
Manufacturer (Section G)
SMITH & NEPHEW, INC.
130 forbes blvd.
mansfield MA 02048
Manufacturer Contact
holly topping
7000 west william cannon drive
austin, TX 78735
5123913905
MDR Report Key10639526
Report Number1219602-2020-01527
Device Sequence Number19490636
Product Code GAT
UDI-Device Identifier03596010511942
UDI-Public03596010511942
Combination Product (Y/N)N
Initial Reporter CountryCO
PMA/510(K) Number
K041216
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 04/22/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/31/2024
Device Model Number7210914
Device Catalogue Number7210914
Device Lot Number74E1903589
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/14/2020
Supplement Date Received by Manufacturer04/21/2022
Initial Report FDA Received Date10/06/2020
Supplement Report FDA Received Date04/22/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention; Other;
Patient Age22 YR
Patient SexMale
Patient Weight90 KG